Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 89, NWS Atlanta, GA

February 12, 2024Lamar County, Spalding County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 12, 2024, 6:54 AM EST for Lamar County, Spalding County, Georgia. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Feb 12, 2024, 6:54 AM EST (11:54 UTC)
Expired
Feb 12, 2024, 2:19 PM EST
In force
7 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Lamar County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 36 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Potato Creek at County Line Road near Orchard Hill (POTG1). The gauge peaked at 11.26 ft at Feb 12, 2024, 8:00 AM EST.

actionminormoderate6810121402/1202/13
Action stage
9 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02346310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

993 
WGUS42 KFFC 121154
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
654 AM EST Mon Feb 12 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Potato Creek at County Line Rd near Orchard Hill affecting Lamar 
  and Spalding Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued this evening at 700 PM EST.

&&

GAC171-255-130000-
/O.NEW.KFFC.FL.W.0089.240212T1154Z-000000T0000Z/
/POTG1.1.ER.240212T1108Z.240212T1115Z.000000T0000Z.NO/
654 AM EST Mon Feb 12 2024

...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Potato Creek at County Line Rd near Orchard Hill.

* WHEN...From this morning until further notice.

* IMPACTS...At 11.0 feet, Flood stage is reached. Minor flooding of 
  woodlands...fields and pastures begin upstream and downstream from 
  the gage on County Line Road.

* ADDITIONAL DETAILS...
  - At 6:15 AM EST Monday the stage was 11.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:15 AM EST Monday was 11.1 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 11.0 feet.
  - Flood History...This crest compares to a previous crest of
    11.4 feet on 02/19/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3322 8428 3322 8421 3310 8420 3310 8427


$$
1 follow-up statement
959 
WGUS82 KFFC 121919
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
219 PM EST Mon Feb 12 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Potato Creek at County Line Rd near Orchard Hill affecting Lamar 
  and Spalding Counties.

GAC171-255-122030-
/O.CAN.KFFC.FL.W.0089.000000T0000Z-240212T1919Z/
/POTG1.1.ER.240212T1108Z.240212T1245Z.240212T1615Z.NO/
219 PM EST Mon Feb 12 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Potato Creek at County Line Rd near Orchard Hill.

* ADDITIONAL DETAILS...
  - At 1:15 PM EST Monday the stage was 10.6 feet and falling.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3322 8428 3322 8421 3310 8420 3310 8427


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 12, 6:46 AM EST, 8 minutes earlier.

Area forecast discussion, Feb 12, 6:46 AM EST, 8 minutes before
Area Forecast Discussion ... corrected at-a-glance section
National Weather Service Peachtree City GA
646 AM EST Mon Feb 12 2024

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Tuesday)
Issued at 337 AM EST Mon Feb 12 2024

At a glance:

-Heavy Rain possible today. A Flood Watch is in effect for much of
north and central Georgia.

-Severe WX along and south of the I-20 corridor as a stationary
front lifts to the north.

Showers and thunderstorms are moving through the area primarily
across the central part of the CWA. Storms have been sub severe with
a few statements for small hail. Given the lack of the instability
along the axis, it will be hard pressed for these storms to generate
severe weather during the overnight time period. That story changes
slightly as the cold front approaches close to dawn. By the time the
sun starts to come up, a number of models are indicating the
possibility of an MCS approaching the CWA's border. These storms are
definitely likely, but given the conditions during the overnight
hours and the timing of the front it is unlikely that the
environment which lacks SB CAPE and has only moderate bulk shear
values will support a widespread severe weather outbreak. That being
a few storms may contain damaging winds and the outside chance of an
isolate tornado can't be ruled out.

The bigger concern will likely be the flash flooding potential. Rain
bands are expected to remain in the same general location through
the morning and into the afternoon. A few locations at the SW end of
the Flood Watch have already seen up to two inches of rain with more
on the way.

The whole system is expected to clear the area by 8 PM. Gusty winds
will likely settle in on the back side of the system as the pressure
gradient tightens as high pressure moves in and a Wind Advisory may
be needed but given how much we have going on this morning the day
shift will have an opportunity to take a closer look at this and
make a decision.

Vaughn

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 337 AM EST Mon Feb 12 2024

At a glance:

-Cooler temperatures are expected this week and into next weekend.

-Another round of precip is possible for the southern part of the CWA

Dry conditions are anticipated to continue through mid week up until
next weekend. As another weak impulse in the subtropical jet will
bring rain to the far southern parts of the CWA. At this time it
looks like this will mostly be a rain event with not instability to
work with we've kept thunder out of the grids.

Temps are expected to be pleasantly in the upper 50s and low 60s in
the afternoon. Overnight lows may be close to freezing for the
northern part of the CWA through the long term.

Vaughn

&&

.AVIATION...
(12Z TAFS)
Issued at 646 AM EST Mon Feb 12 2024

RA across the metro with a few TSRA possible after 12Z. TSRA will be
prevailing after 16Z as a line of storms lift north this morning.
IFR CIGS will continue until the front pushes the RA out after 00Z.
VIS could be less than 2SM at times in periods of heaviest RA and
TSRA. Winds out of the SE will go SW after 00Z with some gusts
exceeding 25kts as the storms clear the area.

//ATL Confidence...12Z Update...

Medium to High on all elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          45  58  33  62 /  50   0   0   0
Atlanta         41  54  36  61 /  30   0   0   0
Blairsville     37  50  30  57 /  70   0   0   0
Cartersville    40  54  30  61 /  20   0   0   0
Columbus        44  59  35  65 /  10   0   0   0
Gainesville     40  55  34  61 /  50   0   0   0
Macon           47  59  35  64 /  40   0   0   0
Rome            39  55  31  62 /  20   0   0   0
Peachtree City  42  56  32  62 /  20   0   0   0
Vidalia         50  61  37  63 /  50   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for GAZ001>009-011>016-019>025-
027-030>039-041>062-066>076-078>085-089>097.

&&

SHORT TERM...Vaughn
LONG TERM....Vaughn
AVIATION...Vaughn
Hazardous weather outlook, Feb 12, 3:52 AM EST, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
352 AM EST Mon Feb 12 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
352 AM EST Mon Feb 12 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A line of storms capable of producing severe weather is expected
to move into the area this morning. These storms could produce
damaging winds frequent lightning and few isolated tornadoes.

Moderate to heavy rainfall and localized flooding will be
possible today. A Flood Watch remains in effect through the
evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Feb 12, 1:07 AM EST, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
107 AM EST Mon Feb 12 2024

GAZ056-066>068-120630-
Troup GA-Spalding GA-Meriwether GA-Pike GA-
107 AM EST Mon Feb 12 2024

...A strong thunderstorm will impact portions of southwestern
Spalding, northern Meriwether, northwestern Pike and east central
Troup Counties through 130 AM EST
...

At 106 AM EST, a strong thunderstorm was over Mountville, or 8 miles
east of LaGrange, moving northeast at 60 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Greenville, Gay, Rocky Mount, Mountville, Odessadale, Hollonville,
Alvaton, Digbey, Big Springs, Wooster, Saint Marks, Louise, and
Hilltop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3322 8458 3322 8451 3323 8450 3325 8451
      3326 8449 3326 8445 3313 8436 3298 8492
      3307 8496
TIME...MOT...LOC 0606Z 245DEG 51KT 3304 8488

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Local storm report, Feb 12, 3:34 AM EST, 3 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
334 AM EST Mon Feb 12 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 AM     Hail             3 NNE Smiths Crossroad  32.99N 85.00W
02/12/2024  E1.00 inch       Troup              GA   Law Enforcement

            Deputies reporting quarter size hail on
            Hamilton Rd at Sam Walker Dr.

&&

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 7:15 PM ESTFlash Flood WarningFFCHarris, Muscogee3 hr
Feb 12, 12:01 AM ESTSpecial Weather StatementFFCCarroll, Haralson29 min
Feb 12, 12:28 AM ESTSpecial Weather StatementFFCCarroll, Cobb, Douglas, Fulton32 min
Feb 12, 1:07 AM ESTSpecial Weather StatementFFCMeriwether23 min
Feb 12, 3:17 AM ESTFlash Flood WarningFFCClayton, Coweta, Fayette, Heard, Henry, Meriwether and 3 more6 hr
Feb 12, 3:44 AM ESTFlash Flood WarningFFCHarris, Lamar, Meriwether, Pike, Spalding, Talbot and 2 more6 hr
Feb 12, 5:28 AM ESTFlash Flood WarningFFCBibb, Houston, Jones, Monroe, Peach, Twiggs6 hr
Feb 12, 5:42 AM ESTRiver Flood WarningFFCForsyth, Fulton48 hr
Feb 12, 5:44 AM ESTRiver Flood WarningFFCFayette, Spalding64 hr
Feb 12, 6:21 AM ESTFlash Flood WarningFFCChattahoochee, Harris, Marion, Muscogee, Talbot6 hr
Feb 12, 8:06 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Feb 12, 8:23 AM ESTRiver Flood WarningFFCChattahoochee, Muscogee61 hr
Feb 12, 8:35 AM ESTSpecial Weather StatementFFCClayton, Cobb, DeKalb, Fulton, Gwinnett, Rockdale55 min
Feb 12, 8:36 AM ESTRiver Flood WarningFFCTroup36 hr
Feb 12, 8:45 AM ESTSpecial Weather StatementFFCClarke, Greene, Hancock, Morgan, Oconee, Oglethorpe and 4 more60 min
Feb 12, 9:05 AM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson3 days
Feb 12, 10:07 AM ESTRiver Flood WarningFFCCoweta, Fayette16 hr
Feb 12, 10:17 AM ESTRiver Flood WarningFFCDeKalb, Rockdale12 hr
Feb 12, 10:17 AM ESTRiver Flood WarningFFCNewton, Rockdale34 hr
Feb 12, 10:22 AM ESTRiver Flood WarningFFCTalbot, Upson55 hr
Feb 12, 10:22 AM ESTRiver Flood WarningFFCMeriwether, Pike43 hr
Feb 12, 10:22 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding34 hr
Feb 12, 10:29 AM ESTRiver Flood WarningFFCChattooga5 hr
Feb 12, 10:41 AM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson52 hr
Feb 12, 10:41 AM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson21 days
Feb 12, 10:41 AM ESTRiver Flood WarningFFCGreene, Oconee, Oglethorpe3 days
Feb 12, 10:41 AM ESTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson7 days
Feb 12, 10:46 AM ESTRiver Flood WarningFFCBarrow, Jackson33 hr
Feb 12, 11:03 AM ESTRiver Flood WarningFFCForsyth22 hr
Feb 12, 11:07 AM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding21 days
Feb 12, 11:24 AM ESTRiver Flood WarningFFCWhitfield5 hr
Feb 12, 2:29 PM ESTWind AdvisoryFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 51 more22 hr
Feb 12, 2:34 PM ESTRiver Flood WarningFFCJones18 hr
Feb 12, 3:41 PM ESTRiver Flood WarningFFCMorgan, Newton4 hr
Feb 12, 5:37 PM ESTRiver Flood WarningFFCHeard20 hr
Feb 12, 6:04 PM ESTSpecial Weather StatementFFCDade, Walker41 min
Feb 12, 6:17 PM ESTSpecial Weather StatementFFCChattooga, Floyd, Haralson, Polk28 min
Feb 12, 6:42 PM ESTSpecial Weather StatementFFCBartow, Catoosa, Floyd, Gordon, Murray, Whitfield48 min
Feb 12, 6:45 PM ESTSpecial Weather StatementFFCCarroll, Haralson, Heard, Paulding, Polk45 min

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.